Main use |
Active ingredient |
Manufacturer |
Hayfever |
Fexofenadine hydrochloride 30mg |
Sanofi Aventis |
How does it work?
Telfast 30mg tablets contain the active ingredient fexofenadine, which is a type of medicine called a non-sedating antihistamine. It works by preventing the actions of histamine.
Histamine is a substance produced by the body as part of its defence mechanisms. It is stored in cells called mast cells, in almost all tissues of the body. When the body reacts to a foreign substance (known as an allergen, eg flower pollen), the mast cells stimulated by the allergen release their stores of histamine.
The released histamine then binds to its receptors (H1 receptors), causing a chain reaction that results in allergic symptoms. It causes an increase in blood flow to the area of the allergy, and the release of other chemicals that add to the allergic response.
All this results in the symptoms of an allergic reaction. In hayfever, histamine causes inflammation of the nose, eyes, skin or airways and results in itchy watery eyes, a runny nose, sneezing and nasal congestion.
Fexofenadine works by blocking histamine H1 receptors. It does not prevent the actual release of histamine from mast cells, but prevents it binding to its receptors. This in turn prevents the release of other allergy chemicals and increased blood supply to the area, and provides relief from the typical symptoms of allergies.
Fexofenadine 30mg is used to relieve the symptoms of hayfever in children.
Fexofenadine is called a non-sedating antihistamine as it does not enter the brain in significant amounts and is therefore unlikely to cause drowsiness. However, people react differently to medicines and extremely rarely some people may experience some drowsiness.
What is it used for?
-
Hayfever (seasonal allergic rhinitis) in children aged six to eleven years.
Warning!
-
In the extremely unlikely event that this medicine causes drowsiness, the effect may be made worse if your child consumes alcohol or takes any medicines that do cause drowsiness.
-
If your child is due to have any skin prick tests to diagnose allergies, they should stop taking their antihistamines at least 48 hours before the tests. This is because antihistamines can prevent or lessen the skin reactions that indicate an allergy, and so can make the test results unreliable.
Use with caution in
-
Decreased kidney function
-
Decreased liver function.
Not to be used in
-
Children under six years of age.
This medicine should not be used if you are allergic to one or any of its ingredients. Please inform your doctor or pharmacist if you have previously experienced such an allergy.If you feel you have experienced an allergic reaction, stop using this medicine and inform your doctor or pharmacist immediately.
Side effects
Medicines and their possible side effects can affect individual people in different ways. The following are some of the side effects that are known to be associated with this medicine. Because a side effect is stated here, it does not mean that all people using this medicine will experience that or any side effect.
-
Headache
-
Nausea
-
Dizziness
-
Fatigue
-
Drowsiness (rare)
The side effects listed above may not include all of the side effects reported by the drug's manufacturer.For more information about any other possible risks associated with this medicine, please read the information provided with the medicine or consult your doctor or pharmacist.
How can this medicine affect other medicines?
You should tell your doctor or pharmacist what medicines your child is already taking, including those bought without a prescription and herbal medicines, before you start treatment with this medicine. Similarly, check with your doctor or pharmacist before giving your child any new medicines while they are taking this one, to ensure that the combination is safe.
The manufacturer advises leaving two hours between taking fexofenadine and taking indigestion remedies (antacids) that contain aluminium or magnesium. This is because these types of antacids may decrease the absorption of fexofenadine from the gut and therefore make it less effective.
Other medicines containing the same active ingredient
Telfast 120mg |
Telfast 180mg |